Alert archive / Maine / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 5, 2025, 5:18 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2025, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 5, 2025, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 101 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:58 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 5, 3:58 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Caribou ME 358 PM EDT Thu Jun 5 2025 .SYNOPSIS... A cold front crosses the region this afternoon. The front will stall across the Gulf of Maine tonight into Friday. Low pressure will cross the area Saturday followed by high pressure on Sunday. An upper-level low will set up to the west of Maine for Monday into early next week. && .NEAR TERM /THROUGH FRIDAY/... This evening, convective cells develop and move through the region as a cold front gradually passes over Maine. These cells are currently producing lightning. Sounding analysis shows favorable CAPE, CIN, DCAPE, lapse rates, effective shear, and moisture content for further storm development into this evening, with this risk being confined to the north this afternoon, and the interior Downeast, Bangor region, and Upper Penobscot Valley this afternoon into evening. Northern region roughly has around 1,500 J/kg, and roughly around 2,100 J/kg down south. Coastal areas are not expected to see severe weather due to the stabilizing sea breeze coming off of the Gulf of Maine. These convective cells could bring periods of strong gusts, heavy rain, and potential for some small hail. DCAPE values and dry air aloft in southern areas are especially favorable for gusts, which have begun to be reported in southern regions. Corfidi vectors continue to show a potential for some periods of slow storm motion that could cause some flash flood concerns, especially if storms train over one location. Continue to monitor forecast and practice lightning safety if outdoors at all. Tonight, front passes over Maine and goes into the maritimes. Skies stay overcast, with some isolated rain showers Downeast behind the front. Some wildfire haze moves its way in from the the northwest overnight into tomorrow morning, lingering in northern counties. Potential for some patchy fog over the waters and southern areas, given high humidities and light winds. Soundings indicate favorable inversions in the far northwest portions of Maine, but at this time, not confident that the air will be humid enough for fog development. Brief period of clearing in the north late tonight, which could drop temperatures a degree or two. Overnight lows in the mid-50s in the north, and 60s down south. Front that just passed through Maine is going to stall in the Atlantic, as a low pressure develops to our NW. Looking at some clear skies in the north, with some haze, until clouds move back over the region by afternoon. Some shortwave activity in the Penobscot/Bangor and Downeast region will cause some light rain showers. Max temperatures in the upper 70s tomorrow. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... Zonal flow will be shifting to a more swrly flow as upr trof digs into Quebec. Boundary will be sitting over the area with waves riding along it. At this time it appears the best chance for rain will be late Friday night into Saturday morning. Med range guidance, including the latest GFS/CMC and EC, has cold front dropping south out of Canada in the afternoon. Cannot rule out tstms in warm and humid airmass ahead of the front and will continue with this idea. Latest NAM on the other hand appears to be suffering from convective feedback as tightly wound low heading off of the Delmarva Saturday evening is impacting fropa, including keeping showers in longer and winds out of the northeast. Have disregarded this solution as majority of operational and ensemble model solutions do not show this. Showers will wind down Saturday evening, pulling east into New Brunswick by Sunday morning. Skies will be clearing after midnight with lows dipping into the 40s over the North Woods with locations elsewhere dropping into the lower 40s. High pressure will keep sunny conditions over the area on Sunday with highs around to slightly above normal in the 70s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... High pressure will remain over the region into early next week. Cannot rule out an isolated shower moving in Monday afternoon but depending on the strength of the ridge and the slow movement of the digging upper low, precip may hold off until Tuesday morning. System looks to move fairly quickly as wave opens up aloft and zips through on Tuesday evening, though given discrepancies have gone with likely pops thru the day Wednesday. Showers look to continue in wrap-around northwest flow thru the end of the period. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... NEAR TERM: KFVE/KCAR/KPQI/KHUL: Potential for thunderstorms at northern terminals this afternoon as convective cells develop and move through the area ahead of a front. These thunderstorms could reduce visibility with heavy rain showers. Generally, however, predominant conditions are VFR. Winds from the S at 5-10 kts, becoming N/NW overnight. KBGR/KBHB: Potential for thunderstorms at KBGR this afternoon into evening as convective cells develop and move through the area ahead of a front. These thunderstorms could reduce visibility with heavy rain showers. Generally, however, predominant conditions are VFR. Winds from the W at 5-10 kts, becoming N/NE by tomorrow. SHORT TERM: Friday night-Saturday...MVFR/IFR in rain and possible storms in the afternoon. SSE 5kts becoming W-SW 5-10kts in the afternoon. Saturday night...MVFR improving to IFR late with showers ending. NW 5-10kts. Sunday-Monday...Mainly VFR. NW 5-10kts, light Sunday night, then SE 5-10kts Monday. Monday night-Tuesday...VFR/MVFR dropping to IFR late Monday night in showers. S 5-10kts. && .MARINE... NEAR TERM: Winds and seas remain below Small Craft conditions tonight into tomorrow. Seas at or below 3ft over the waters. Winds from the S, becoming E/SE tomorrow. Rain showers tonight into tomorrow. Potential for some patchy fog overnight. More rain showers begin tomorrow, and continue through the weekend. SHORT TERM: Winds remain below sca levels into early next week. Seas climb above 5ft over the outer waters Sunday afternoon into the evening hours in southerly swell. && .CLIMATE... Hot weather continues today with a few sites possibly approaching daily record highs within the next hour. Temperatures will drop into a more seasonable range tonight. Caribou...record 87 in 1967 Houlton...record 89 in 1974 Millinocket...record 90 in 1967 Bangor...record 91 in 1934 && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Air Quality Alert until 11 PM EDT this evening for MEZ029. MARINE...None. && Near Term...Brennan Short Term...Buster Long Term...Buster Aviation...Brennan/Buster Marine...Brennan/Buster Climate...AStrauser/Buster
Hazardous weather outlook, Jun 5, 3:15 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 315 PM EDT Thu Jun 5 2025 MEZ001>006-010-011-015>017-031-032-061915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 315 PM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. A cold front crosses the area this afternoon into this evening with showers and thunderstorms. The greatest risk of storms will be between Noon and 5 PM over the north and 3 PM and 8 PM over the interior south. A few storms may become strong with gusty winds, small hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-061915- Coastal Hancock-Coastal Washington- 315 PM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-061915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 315 PM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 5, 2:47 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Caribou ME
247 PM EDT Thu Jun 5 2025
MEZ011-015-031-051930-
Southern Penobscot ME-Southern Piscataquis ME-Central Penobscot ME-
247 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PISCATAQUIS AND
CENTRAL PENOBSCOT COUNTIES THROUGH 330 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Milo, or near Brownville Junction, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover-Foxcroft, Howland, Milo, Orneville, Lake View Plantation,
Lincoln, Enfield, Greenbush, Bradford, Brownville, Alton, Lagrange,
Sebec, Passadumkeag, Atkinson, Argyle, Medford, Maxfield, Lake View,
and Boyd Lake.
This includes the following highways...
Interstate 95 between mile markers 205 and 222.
State Highway 11 between Milo and Brownville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4517 6920 4535 6911 4531 6852 4505 6861
TIME...MOT...LOC 1847Z 282DEG 21KT 4527 6907
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MStrauserSpecial weather statement, Jun 5, 5:09 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Caribou ME
509 PM EDT Thu Jun 5 2025
MEZ004-052145-
Northern Piscataquis ME-
509 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PISCATAQUIS COUNTY
THROUGH 545 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chamberlain Lake, or 25 miles north of Ripogenus, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Branch Pond, Telos Lake, and northern Baxter State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4634 6934 4639 6882 4609 6882 4617 6934
TIME...MOT...LOC 2109Z 275DEG 31KT 4625 6924
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MStrauserThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:47 PM EDT | Special Weather Statement | CAR | Penobscot | 43 min |
| Jun 5, 5:09 PM EDT | Special Weather Statement | CAR | Piscataquis | 36 min |
| Jun 5, 5:58 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 62 min |
| Jun 5, 6:18 PM EDT | Special Weather Statement | CAR | Aroostook | 27 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.